Original Paper

Combinatorica

, Volume 21, Issue 2, pp 199-209

On Bipartite Graphs with Linear Ramsey Numbers

  • R. L. GrahamAffiliated withUCSD La Jolla; CA, USA; E-mail: graham@ucsd.edu
  • , V. RödlAffiliated withEmory University Atlanta; GA, USA; E-mail: rodl@mathcs.emory.edu
  • , A. RucińskiAffiliated withA. Mickiewicz University; Poznań, Poland; E-mail: rucinski@amu.edu.pl

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Dedicated to the memory of Paul Erdős

We provide an elementary proof of the fact that the ramsey number of every bipartite graph H with maximum degree at most \(\) is less than \(\). This improves an old upper bound on the ramsey number of the n-cube due to Beck, and brings us closer toward the bound conjectured by Burr and Erdős. Applying the probabilistic method we also show that for all \(\) and \(\) there exists a bipartite graph with n vertices and maximum degree at most \(\) whose ramsey number is greater than \(\) for some absolute constant c>1.

AMS Subject Classification (2000) Classes:  05C55, 05D40, 05C80